Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Schrute

Long-term low dosage Accutane

I am seriously considering this right now - have heard of long-term side effects like bone density changes. What others are there? Worth the risk you think?

Also is there anyone doing this right now here?

Am talking a dosage of 10mg daily - I'm 50kg.

Share this post


Link to post
Share on other sites
I am seriously considering this right now - have heard of long-term side effects like bone density changes. What others are there? Worth the risk you think?

Also is there anyone doing this right now here?

Am talking a dosage of 10mg daily - I'm 50kg.

Just asked to be put on standard dose from 20mg to 80mg (could be anything inbetween depending on your body size), it's less. You know there's a lot of people who reackon lower dosage is safer, I don't buy into this for one minute.

For a start you'll be on this lower dosage for 8 months or so, as if you took 20mg to 80mg you'll be on it from 4 to 5, so it does'nt make a difference.

Can I just put it to you that permanent joint pain, and bone thinning are rare. You should aknowledge and beaware of it, but don't stress yourself over it.

Drink loads of milk, eat well and rest, DO NOT and I mean DO NOT go running, exercise or any other type of physical activity while on accutane, if you do you're just asking for trouble with joints etc. If you want to keep fit a regular walk will work everyday, but don't overdue it.

Share this post


Link to post
Share on other sites

i think long term 10 a day - like for 3 years or something is a bit high.

normally it wuld be say 20 for 8 months or so as a low dosage.

And if you've had success with accutane and want to maintain for a very long time it then then its more like 40mg a week - sorta as long as you can tollerate it

Share this post


Link to post
Share on other sites

Roche States themselves that Longterm low dose is Not recommended and the effects are unknown.

http://www.rocheusa.com/products/accutane/pi/pdf

Note: Read a member RADIKAL's experince with long term low dose.....

Also read Roche's information regarding bone problems and such regarding long term tx.

No Joint and Bone problems are not uncommon. Acne.org is not the only acne Board for Accutane.

Many people experince it, now wether it goes away or not is another thing.

Share this post


Link to post
Share on other sites
Roche States themselves that Longterm low dose is Not recommended and the effects are unknown.

http://www.rocheusa.com/products/accutane/pi/pdf

Note: Read a member RADIKAL's experince with long term low dose.....

Also read Roche's information regarding bone problems and such regarding long term tx.

No Joint and Bone problems are not uncommon. Acne.org is not the only acne Board for Accutane.

Many people experince it, now wether it goes away or not is another thing.

Hi there

I've tried searching for Radikal's posts but can't seem to find them?

Share this post


Link to post
Share on other sites
Drink loads of milk, eat well and rest, DO NOT and I mean DO NOT go running, exercise or any other type of physical activity while on accutane, if you do you're just asking for trouble with joints etc. If you want to keep fit a regular walk will work everyday, but don't overdue it.

I disagree, I think physical activity such as the ones you describe and even more strenous ones such as weights can be really beneficial while on accutane, sure you will feel more sore than usual after a session but I dont think theres much danger in t. As long as you rest up properly and take a break if your joints are feeling extra rough.

Anyways back on topic, im currently on a 10mg a day low dose course, it keeps me pretty much clear and their are much fewer side effects (have been on courses of 60mg before).

A couple of weeks ago I tried lowering my dose even more, I started taking a 10mg pill every other day and decided I would keep going lower until I found out exactly how low I could go without it leading to breakouts, unfortunately it seems like 10mg a day is the lowest i can go as ive been breaking out with small spots over the past weeks, nothing bad mind, a mild breakout at most, but this showed me that Im still far from having grown out of acne or curing acne so for now im going to stick at 10mg a day

Share this post


Link to post
Share on other sites

My friend was on 20mg per week for almost 5-6 years and she was fine. Even gave birth recently to a healthy baby. 10mg/day seems a little too much. You might probably want to finish a course first than take 10-20mg/week for maintainence. Speak to your derm about this and see what he says.

The problem with Radikal was that at some point he self-medicated and one of his doctors actually refused to give him futher prescriptions plus he ordered accutane online. I don't know his full story but self-medicating is just too serious for me and I wondered whether he had bloodwork done the time he self-medicated.

I really do suggest you seek a derm who explains things to you better and be sure to get monitored should you want to go down this route.

Share this post


Link to post
Share on other sites

Either way Roche themselves do not recommened long term low dose treatments.

Maybe doctors should start following prescribing guidelines and people won't get messed up.

5 years is quite a long time to take even that amount everyday. I don't even think RADIKAL was on accutane that long.

Good Luck with whatever decision you make.

Share this post


Link to post
Share on other sites
Good Luck, just know that there aren't any studies on low dose long term treatment. Alot of people have developed bone problems.

I do not know where you are looking, but there are plenty of documented studies explaining the benefits of low dosage. It is becoming an increasing trend with not only Accutane, but other prescription medicine as well to take low dosage.

Share this post


Link to post
Share on other sites

I am talking about Long term as in Years....Not months or up to 1 year.

I have seen thoose studies and I agree that no one should take over 20mg there is no need for it.

However, If you have a study showing the safety of taking it everyday for 3,5,8 years please post.

There was someone elese who posted somewhere on here about a year ago she took accutane for 8 years at 5 or 10 mg a few days a week and had to stop she noticed bone growth.

My point too is if the OP has already had a high dose treatment of accutane and wanting to use it to maintain it might not be a smart Ideal to take a long term treatment after a high dose treatment.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×